Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 35, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 1:31 PM EDT for Otsego County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 1:31 PM EDT (17:31 UTC)
- Expired
- Jun 27, 2006, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:00 PM EDT | FLASH FLOOD | Oneonta, NY | ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 271732 FFWBGM NYC077-272030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 430 PM EDT * AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN MOVING INTO OTSEGO COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST END... SCHENEVUS...ONEONTA...MORRIS...MILFORD...MIDDLEFIELD...MARYLAND... LAURENS...HYDE PARK...HARTWICK...EXETER CENTER...EMMONS...ELK CREEK...COOPERSTOWN JCT...COOPERSTOWN...COLLIERSVILLE AND BOWERSTOWN. LAT...LON 4282 7475 4250 7483 4236 7528 4284 7521 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:08 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 27, 9:08 AM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 908 AM EDT TUE JUN 27 2006 .SHORT TERM (TODAY - WEDNESDAY)... UPDATE...HAVE MADE SOME CHANGES TO WEATHER AND POPS BASED ON CURRENT RADAR AND TRENDS FOR THE NEXT SEVERAL HOURS. PREVIOUS DISC... NOT MUCH HAS CHANGED FROM 24 HOURS AGO. RAINFALL CONTINUES TO STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST. CONVECTION INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR TO LAST NIGHT. THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL ENHANCEMENT TO PCPN THIS MORNING. BACK EDGE OF PCPN BEGINNING TO ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE DEVELOPS. THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING. FA WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL POPS ARE IN ORDER FOR TODAY. RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD PCPN ACROSS SOUTHEASTERN ZONES TODAY. DRYING BEING SEEN ON WV HAS PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY. HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS POCONOS AND CATSKILLS. GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL LIKELY BE VERY EFFICIENT RAIN PRODUCERS. HAVE SIDED WITH GFS/CANGEM GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY PAST SEVERAL DAYS. GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER EAST AND PREFER THEIR QPF DEPICTION. SCENARIO GOES QUICKLY DOWNHILL TONIGHT. TROPICAL LOW CURRENTLY OFF THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH QUICKLY TONIGHT. GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN INTO FA ARND 06Z. WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN OUT OF AREA UNTIL 12Z OR SO. ONCE AGAIN...PREFER GFS SOLN AND WILL INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION. AN ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED HIGHER AMOUNTS DEPENDING ON ANY CONVECTION. HPC HAS ALMOST ENTIRE FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED FOR AT LEAST HALF OF THE FA. THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING. THREAT FOR FLASH FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY SATURATED. AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED. -PB && .AVIATION (27/06Z TO 28/06Z)... MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER WILL BE THIS AFTERNOON. -MSE && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 AM EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 AM EDT WEDNESDAY. &&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Local storm report, Jun 27, 8:13 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
813 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM FLASH FLOOD COLCHESTER 42.17N 75.08W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING
0710 AM FLASH FLOOD HANCOCK 41.95N 75.28W
06/27/2006 DELAWARE NY LAW ENFORCEMENT
ALL ROADS CLOSED IN THE TOWN
0810 AM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/27/2006 LUZERNE PA TRAINED SPOTTER
ROUTE 93 FLOODED IN NESCOPECK AND CONYNGHAM. NUMEROUS
CREEKS OUT OF THEIR BANKS ACROSS THE COUNTY. NUMEROUS
ROADS FLOODED THROUGHOUT THE COUNTY.
&&
PBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:30 AM EDT | Flash Flood Warning | BGM | Broome, Cortland | 2 hr |
| Jun 27, 4:41 AM EDT | Flash Flood Warning | BGM | Chenango, Madison, Onondaga | 2 hr |
| Jun 27, 5:03 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 27, 6:33 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 7:29 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 9:28 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 10:22 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 11:33 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 11:51 AM EDT | Flash Flood Warning | BGM | Otsego | 114 min |
| Jun 27, 12:19 PM EDT | Flash Flood Warning | BGM | Delaware | 116 min |
| Jun 27, 1:53 PM EDT | Flash Flood Warning | BGM | Delaware | 2 hr |
| Jun 27, 2:00 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jun 27, 3:07 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 27, 3:07 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
| Jun 27, 3:34 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler | 3 hr |
| Jun 27, 3:47 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 4:00 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Jun 27, 4:05 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 27, 4:14 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 4:29 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 4:34 PM EDT | Flash Flood Warning | BGM | Madison | 3 hr |
| Jun 27, 4:38 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Jun 27, 4:54 PM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| Jun 27, 5:15 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
| Jun 27, 5:30 PM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
| Jun 27, 5:46 PM EDT | Flash Flood Warning | BGM | Tioga | 6 hr |
| Jun 27, 6:09 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 27, 6:19 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland | 6 hr |
| Jun 27, 6:21 PM EDT | Flash Flood Warning | BGM | Schuyler | 6 hr |
| Jun 27, 6:33 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 6 hr |
| Jun 27, 6:49 PM EDT | Flash Flood Warning | BGM | Chemung | 6 hr |
| Jun 27, 6:55 PM EDT | Flash Flood Warning | BGM | Madison | 6 hr |
| Jun 27, 7:05 PM EDT | Flash Flood Warning | BGM | Tompkins | 6 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.